Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Sep 9, 2010, 8:59 AM CDT for Stone County, Missouri. It took effect at Sep 9, 2010, 6:15 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2010, 8:59 AM CDT (13:59 UTC)
- In effect from
- Sep 9, 2010, 6:15 PM CDT
- Expired
- Sep 10, 2010, 5:47 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Stone County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (MO) at Galena (GLNM7).
- Action stage
- 11 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
864 WGUS43 KSGF 091359 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 859 AM CDT THU SEP 9 2010 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... JAMES RIVER AT GALENA AFFECTING STONE COUNTY .HEAVY RAINFALL OVER THE JAMES RIVER BASIN THIS MORNING HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC209-100159- /O.NEW.KSGF.FL.W.0039.100909T2315Z-100911T2117Z/ /GLNM7.1.ER.100909T2315Z.100910T1200Z.100910T2117Z.NO/ 859 AM CDT THU SEP 9 2010 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER AT GALENA. * AT 8:15 AM THURSDAY THE STAGE WAS 4.7 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 19.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 17.5 FEET...FLOOD WATERS REACH THE SECOND WINDOW LEVEL OF THE RESTROOM AT THE JAMES RIVER OUTFITTERS CANOE PARK AREA. $$
2 follow-up statements
807 WGUS83 KSGF 100117 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 817 PM CDT THU SEP 9 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... JAMES RIVER AT GALENA AFFECTING STONE COUNTY .HEAVY RAINFALL THURSDAY MORNING HAS CAUSED RIVER LEVELS TO RISE. ADDITIONAL RAINFALL ON FRIDAY MAY CONTRIBUTE TO THE FLOODING POTENTIAL ALONG THE JAMES RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC209-101617- /O.EXT.KSGF.FL.W.0039.000000T0000Z-100912T0000Z/ /GLNM7.1.ER.100911T0000Z.100911T0000Z.100911T0000Z.NO/ 817 PM CDT THU SEP 9 2010 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT GALENA. * AT 7:15 PM THURSDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 17.5 FEET...FLOOD WATERS REACH THE SECOND WINDOW LEVEL OF THE RESTROOM AT THE JAMES RIVER OUTFITTERS CANOE PARK AREA. $$
697 WGUS83 KSGF 101047 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 547 AM CDT FRI SEP 10 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... JAMES RIVER AT GALENA AFFECTING STONE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC209-101117- /O.CAN.KSGF.FL.W.0039.000000T0000Z-100912T0000Z/ /GLNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 547 AM CDT FRI SEP 10 2010 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT GALENA. * AT 5:15 AM FRIDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.8 FEET. THE RIVER WILL FALL TO 6.4 FEET BY . * IMPACT...AT 15.0 FEET...FLOOD WATERS IMPACT SHOAL CANOE RENTAL AND MOTEL, ONE MILE SOUTH OF THE GAGE SITE. IN ADDITION, RAILEY CREEK AT THE RENTAL AND MOTEL AREA BEGINS TO BACKWATER ALONG JAMES RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Sep 9, 6:39 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 9, 6:39 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 AM CDT THU SEP 9 2010
...UPDATE TO AVIATION...
.UPDATE...
/ISSUED 555 AM CDT THU SEP 9 2010/
HEAVIEST RAIN HAS BEEN TIED TO DEEPER CONVECTION FROM NORTHWEST
ARKANSAS INTO EAST CNTRL OK ESPECIALLY WHERE TRAINING HAS OCCURRED
WITH THE LOW LEVEL SOUTHERLY JET FEEDING INTO THE CONVECTION. THE
DEEPER CONVECTION HAS ALSO LIKELY ROBBED NORTHWARD MOISTURE
TRANSPORT SOMEWHAT. STILL SEEING STORM TOTAL PRECIP AMTS FROM
GAGES IN FAR SW MO AND SOUTHEAST KS OF 1.00 TO 1.50 INCHES...BUT
THIS HEAVIER PRECIP TAPERS OFF FAIRLY RAPIDLY TO THE NORTH AND
EAST. SIX HOURLY RATES HAVE BEEN CLOSE TO 1.00 INCH IN SOUTHERN
BARRY AND MCDONALD COUNTIES.
STILL EXPECTED A BROAD AREA OF MODERATE TO HEAVY RAIN TO AFFECT
SOUTHERN MO TODAY...PARTICULARLY SOUTH CENTRAL MO ON THE EAST AND
ESE SIDE OF THE UPPER SHORTWAVE WHERE DIFFLUENCE IS MAXIMIZED.
CONSIDERED TRIMMING THE WATCH COUNTIES OVER THE NORTHERN
CWFA...BUT WILL LET IT RIDE EVEN THROUGH THE THREAT HAS GREATLY
DIMINISHED FOR FLOODING OVER CNTRL MO. DSA
&&
.DISCUSSION...
/ISSUED 1241 AM CDT THU SEP 9 2010/
OBVIOUS CONCERNS ARE IN THE NEAR TERM INVOLVE PRECIP AMOUNTS WITH
THE REMAINS OF HERMINE MOVING THROUGH THE REGION.
MESONET DATA FROM OK WOULD PUT SFC LOW PRESSURE JUST N-NE OF
ANADARKO OK AT 0530Z. THIS IS SLIGHTLY FAR NORTH THAN WHERE THE
NAM PLACE THE LOW...THE GFS (00Z) AND ECMWF (12Z) HAVE A
REASONABLE HANDLE ON SFC WIND FIELDS...BUT THE GFS IS HAVING A
TOUGH TIME RESOLVING PRECIP AMOUNTS AND PLACEMENT SO FAR AND
PROBABLY FAVOR THE ECMWF WHICH DEPICTS HEAVIER QPF OVER EAST CNTRL
OK MOVING INTO NW AR/SW MO OVER THE NEXT FEW HOURS. PRECIP SHOULD
EXPAND AND INTENSIFY NORTHEAST IN RESPONSE TO LIFT WITH INCREASING
LOW LEVEL SSE FLOW/JET LIFTING UP AND OVER A WNW-ESE SFC BOUNDARY
OVER OK/CNTRL AR. THIS BOUNDARY IS PROGGED TO LIFT SLOWLY
NORTHEAST WITH TIME ON THU. THE HEAVIEST RAIN AXIS DEPICTED IN OUR
GOING FORECAST MAY BE A BIT TOO FAR NORTH BASED ON REGIONAL
RADAR/METSAT TRENDS...AND BELIEVE AN AREA FROM ANDERSON/CASSVILLE
NORTHEAST TO SALEM MAY SEE THE HEAVIEST PRECIP. WILL WAIT FOR THE
06Z HPC GUIDANCE BEFORE ANY ADJUSTMENTS. STILL BELIEVE OUR AMOUNTS
ARE IN THE BALL PARK GIVEN THE RELATIVELY FAST FORWARD PROGRESSION
OF THIS SYSTEM. OBVIOUSLY...EFFICIENT RAIN PROCESSES WILL BE
PRESENT...THE KOUN 00Z SOUNDING HAD PRECIPITABLE WATER (PWAT) OF
2.38 INCHES.
WILL BE UPDATING THE WATCH TO INCLUDE OZARK...HOWELL...OREGON
GIVEN WHAT SEEMS TO BE A MORE SOUTHERLY TRACK OF THE HEAVIER
PRECIP.
LOW LEVEL WIND FIELDS SHOWING STRONG SPEED AND AND VEERING WITH
HEIGHT EARLY TODAY...BUT ATTM DO NOT THINK WE WILL UPDRAFT STRENGTH TO
SEE ROTATING UPDRAFTS/SUPERCELLS.
AS FOR THE REST OF THE FORECAST SHOULD SEE A RELATIVELY NIGHT
AFTER MIDNIGHT (THU NIGHT) INTO FRI. A SHORTWAVE MOVING INTO THE
PLAINS WILL SUPPORT A FROPA LATE FRI NIGHT AND SAT. COULD SEE A
FAIRLY ROBUST AREA OF CONVECTION DEVELOP LATE FRI AND FRI EVENING
OVER EASTERN KS WHERE MLCAPES ARE PROGGED TO INCREASE TO 2000-3000
J/KG WITH 30-35KT 0-6KM BULK SHEAR. SEE THIS AS MAINLY A WIND/HAIL
THREAT AS THE CONVECTION ORGANIZES FRI EVENING WITH THE MAIN
THREAT AREA OVER THE NORTHWEST HALF OF THE CWFA.
SOME LINGERING CONVECTION WILL BE LIKELY SATURDAY ESPECIALLY OVER
THE EASTERN/SOUTHERN CWFA. SFC HIGH PRESSURE BUILDS INTO THE AREA
FOR SUNDAY/MON. DSA
&&
.AVIATION...
FOR THE 12Z TAFS...THE REMNANTS OF HERMINE...NOW OVER NORTH
CENTRAL OKLAHOMA...WILL CONTINUE TO MOVE TO THE NORTHEAST AND
IMPACT THE OZARKS REGION. THIS WILL PROVIDE MVFR TO IFR CONDITIONS
AT AREA AERODROMES THROUGH MUCH OF THE FORECAST PERIOD. BANDS OF
HEAVY RAINFALL...EMBEDDED IN THE OVERALL LIGHT TO MODERATE
RAIN...WILL PRODUCE IFR VISIBILITIES AND CEILINGS THOUGH TIMING
THESE IN THE FORECAST WILL BE NEAR IMPOSSIBLE. HAVE ALSO INDICATED
WIND SHEAR FOR ALL THREE TERMINALS AS THE HERMINE MOVES ACROSS THE
REGION. WILL HANDLE SHORT TERM CHANGES WITH AMENDMENTS AS NEEDED.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 9, 3:43 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 AM CDT THU SEP 9 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 343 AM CDT THU SEP 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK IS SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE FLOODING RISK IS SIGNIFICANT. THE LIGHTNING RISK IS LIMITED. THE NON THUNDERSTORM WIND RISK IS LIMITED. THE REMAINS OF TROPICAL STORM HERMINE WILL MOVE NORTHEAST THROUGH THE REGION TODAY. BASED ON PRESENT TRENDS...THE HEAVIEST RAIN IS EXPECTED TO FALL OVER SOUTHERN MISSOURI IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44...WHERE 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. LOCALIZED HIGHER AMOUNTS CAN BE EXPECTED...ESPECIALLY NEAR THE ARKANSAS STATE LINE. WHERE MODERATE TO HEAVY RAINFALL OCCURS FOR SEVERAL HOURS...FLOODING WILL BE LIKELY. THE RAIN IS EXPECTED TO TAPER OFF FROM WEST TO EAST THIS AFTERNOON AND THIS EVENING. WIND GUSTS OF 30 MPH WILL BE POSSIBLE OVER FAR SOUTHWEST MISSOURI..MAINLY THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL PRODUCE ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT INTO EARLY SATURDAY. SEVERE STORMS WILL BE POSSIBLE... MAINLY OVER SOUTHEAST KANSAS INTO PARTS OF WEST CENTRAL AND SOUTHWEST MISSOURI FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THUNDERSTORM RISKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. EMERGENCY MANAGERS AND DISPATCHERS ARE URGED TO MONITOR RADAR TRENDS. REPORT ANY SIGNIFICANT FLOODING TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:28 PM CDT | River Flood Watch | SGF | Vernon | 25 hr |
| Sep 8, 8:28 PM CDT | River Flood Watch | SGF | Vernon | 25 hr |
| Sep 8, 8:28 PM CDT | River Flood Watch | SGF | Cedar | 25 hr |
| Sep 9, 6:16 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Sep 9, 7:34 AM CDT | Areal Flood Advisory | SGF | Christian, Stone, Taney | 95 min |
| Sep 9, 9:02 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Ozark, Stone, Taney and 1 more | 6 hr |
| Sep 9, 11:20 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory, Laclede, Polk and 1 more | 4 hr |
| Sep 9, 2:56 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Greene, Webster | 7 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.